|should I start Doxil for KS on my ankle
Jun 3, 2004
I have a CD4 count of 1173 and a viral load of 1600.My CD4 count has been this high since being diagnosed in '98 and my viral load is at its higest point in years. I was recently diagnosed with KS on my left ankle. I was on Trizivir at the time. My meds have been switched to reyataz,Norvir, videx and Viread. I was given a local shot of Chemo to the ankle and the spots fell off. 2 months later I now have spots on my right ankle as well as more spots on my left. My question to you is have you ever heard of KS in someone with a CD4 as high as mine and should I start Doxil, Start Radiation or just give my new meds a chance to work? And 2nd is KS the begging of bad things to come for me? I am generally a very healthy person.
| Response from Dr. Pierone
Hello, your situation is quite unusual, but I just saw a patient with a very similar problem. It makes sense for you to wait and see if the KS resolves when your viral load goes undetectable on the new regimen. If the KS does go away in response to antiretroviral therapy, plan to continue the cocktail and specific therapy for KS should not be needed. If the KS does not clear up or progresses (unlikely) despite effective antiretroviral therapy you will need treatment and local therapy (radiation) rather than Doxil chemotherapy would make more sense to me. Good luck and let us know what happens.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.